Posted by: TMM | 2009-01-26

Weaning from Remeron to Effexor

I have been suffering from anxiety and panic attacks since a 2nd trimester pregnancy loss. I fell pregnant 4 months later and since the birth of my daughter I have suffered a little pnd but mainly anxiety and panic. I tried Zoloft for a short time but had no relief. I finally saw a Psychiatrist and was prescribed the generic of Remeron. I felt very tired and gained weight but it did help at first. However, over the holidays the anxiety came back and i was told to change to Venlor. I' m now weaning off half a Remeron and taking 75mg Venlor. Since this time I' ve been very dizzy with what feels like bolts in my head when I wake up in the morning. I' ve also been very shaky and anxious and very tired and flat in evenings with no interest in doing anything in the evenings. Is this normal and will it improve or is Venlor not the right drug for me. Dr says it is normal in early days but it just doesn' t feel right. Should I carry on with this or should I try something else. I' m getting very despondent as I feel like nothings going to ever work. Thanks very much for your time.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I absolutely cannot understand how any doctor, let alone a psychiatrist, could or would give anyone any new medicine, without explaining the benefits, risks, side-effects, and how, if necessary, to change from their existing meds (if any ) to the new medication --- it is their JOB to do that, and they are paid to do so, and not doing so is negligent. They should not leave it entirely up to their patient to ask the relevant questions, as we don't all know or remember what are the right questions to ask. Chopping and changing between significantly different antidepressants can sometimes be a complex matter, and your doctor MUST explain this carefully and clearly to you. It is difficult for me to do so, not knowing all that your own shrink presumably does, having examined and assessed you properly. Some of these ADs can, especially in people sensitive to such effects, be a bit over-stimulating and may even increase anxiety feelings, while others can be relatively sedative.
in ALL drugs, side-effects are at their maximum in the first couple of weeks as your system gets used to having them ( and their efects ) around, and then tend to fade --- and again, a competent doc will explain this to you at the time --- if one changes the drug every time someone reports initial side-effects, major benefits can be lost.
And one serious effects of such chopping and changing is that you end up having had NONE of the meds for long enough at a suitable dose, to have experienced their benefits, and feeling discouraged in exactly the way you describe, feeling as though nothing will ever work for you. Working with a more careful and confident shrink may make it easier for you to collaborate in the treatment and to persist with the treatment and achieve the benefits you deserve. Maybe a different shrink would suit you better ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.